MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 04 jun 2019.Resurfacing patella instrument set ref 11.00005, lot 187487: (b)(4) items manufactured and released on 26-oct-2018.Expiration date: 2023-10-14.No anomalies found related to the issue.To date, (b)(4) items of this lot have already been sold, without any other similar event registered.As regards the mat25760, this is the 10th case of breakage of the involved part of the instrument (spikes), the complaints in object are: [mdr 2019-00076]; [mdr 2019-00118]; [mdr 2019-00181]; [mdr 2019-00199]); [mdr2019-00264]; [mdr2019-00293]; [mdr2019-00331]; and complaint (b)(4)).Visual inspection performed by r&d project manager: the instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.
 
Event or Problem Description
After the cementation, the surgeon removed the patella clamp and discovered that 3 out of 4 spikes of the base insert for the patella clamp were broken.The surgeon was able to retrieve the broken spikes from the patient body.Due to this event the surgery was prolonged about 5 minutes.

Brand Name
PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8670157
Report Number3005180920-2019-00444
Device Sequence Number13917645
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Catalogue Number11.00005
Device Lot Number187487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;